Alert archive / North Carolina / River Flood Warnings in 2019
River Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 23, 2019, 8:18 PM EST for Edgecombe County, North Carolina. It took effect at Feb 24, 2019, 1:00 PM EST. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 8:18 PM EST (01:18 UTC)
- In effect from
- Feb 24, 2019, 1:00 PM EST
- Expired
- Mar 8, 2019, 11:04 PM EST
- In force
- 12 days
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Tarboro (TARN7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 23, 3:35 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 3:35 PM EST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 335 PM EST Sat Feb 23 2019 .SYNOPSIS... High pressure will ridge southward and result in continued Appalachian cold air damming across the middle Atlantic states through Sunday morning. A cold front will cross the region Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Saturday... Classical cold air damming regime firmly established across central NC this afternoon and will persist into the evening. Mid afternoon analysis depict the sfc ridge extending SW-NE across the Piedmont, originating from a parent high (~1030mb) offshore of southern New England. Aloft, sly flow in the 925-850mb layer continued to pull warm moist air over the cool stable air at the surface. Decent speed convergence noted at 850mb with 10kts at GSO and 40kts at FFC/Atlanta per 12Z upper air analysis. This sly flow veers to a swly direction later this afternoon and this evening. This action should push the axis of persistent rainfall over the northern Piedmont a bit farther north into southern VA by this evening, and more so overnight. Thus, we should experience a relative lull in the precip over the northern Piedmont/northern Coastal Plain, aside from areas of drizzle. Later this evening and into the overnight, warmer air immediately above the surface will spread nwd. This warmer air above the cool surface should promote the development of fog, some of which will be dense. Model guidance has shifted gears a bit and now suggest the Piedmont and Sandhills as the favorable region for dense fog, and less so across the Coastal Plain. Still, expect at least pockets of dense fog in vicinity of the I-95 corridor. Confidence not quite high enough to issue a dense fog advisory, though one will likely be needed later tonight. Evening temperatures will generally hold steady near 40 north to the low-mid 40s south. After midnight, temperatures will slowly rise across the far south as the warmer air slowly makes inroads into our region. By daybreak, expect temperatures to vary from around 40 NW Piedmont to the upper 40s- lower 50s south. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 330 PM Saturday... Sunday, a strong cold front associated with a deep low lifting northeast across the Great Lakes, will sweep across central NC Sunday morning, exiting our region by early afternoon. Convergence along this feature will support a band of moderate-heavy showers ahead of the front. While kinematics are impressive with bulk shear around 60kts, the lower levels of the atmosphere appear too stable to support deep convection, so not expecting any thunder with this system at this time. Still, the heavier showers able to obtain some depth will aid to translate some of the strong winds aloft to the surface. Wind gusts 40-50 mph are a possibility with some of the heavier showers. Behind the sfc front, blustery west-northwest winds will usher a drier air mass into the region. This drier air coupled with subsidence behind the exiting frontal system should dissipate cloud cover west-to-east immediately behind the front. The insolation and the tight pressure gradient associated with the deep low to our NW will cause west-northwest sfc winds 15-20 mph with frequent gusts 30- 40 mph. Sporadic wind gusts 45 to 50 mph not out of the question across the northern Piedmont. A wind advisory may be needed in later forecast issuance. Warmer air over the region Sunday, thanks to the deep wly flow, will permit temperatures to soar into the 70s across most of the Sandhills and Coastal Plain. Elsewhere, residual effects of the CAD may temper the warm up a bit, yielding temperatures generally in the mid-upper 60s. Cooler air will overspread central NC Sunday night. Under clear skies and steady west-NW wind, expect overnight temperatures in the 30s. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 240 PM Saturday... Monday through Tuesday night: Surface high pressure will build into and through the region behind the front through Tuesday, with dry, seasonable conditions expected through Tuesday night. The surface high pushes offshore late Tuesday/Tuesday night. Generally expect temperatures to moderate through this time frame with highs in the mid 50s to mid 60s and lows in the 30s to around 40 degrees. Wednesday through Friday: Forecast confidence for Wednesday onward is quite low at this time. Though the medium-range models show similar upper level patterns, the GFS is much wetter than the ECMWF. In fact, the EC keeps most of the area dry through the end of the work week. Expect a series of weak but amplifying shortwaves to pass through the region. The surface high over the Atlantic will allow southeasterly return flow to advect moisture into the region. This supports increasing chances for rain, primarily across the south, on Wednesday should the shortwaves provide enough forcing to generate precipitation. Several weak surface lows will develop in response to the shortwaves aloft, but where, when and how strong they will be is still in question. The other difference between the GFS and ECMWF is in regard to the surface boundary location with respect to central NC. The EC keeps high pressure wedged into the area through Friday while the GFS keeps central NC in the warm sector Wednesday and Thursday, with the wedge building into the area on Friday. These differences are the reason for the low confidence forecast but the trend is for a possible return to wet weather by the end of the work week. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 105 PM Saturday... Adverse aviation conditions expected to persist across central NC through 12Z Sunday. Widespread IFR/low end MVFR ceilings will occur this afternoon with widespread IFR/LIFR expected tonight. Rain will occur through 22Z across the northern half of the forecast area, affecting flight operations at KINT, KGSO, KRDU, and KRWI. In vicinity of KFAY, just spotty light rain expected though visibilities will be restricted in the MFR/IFR categories due to fog. After 05Z, just spotty light rain/drizzle expected across the region though IFR/LIFR ceilings and MVFR/IFR visibilities will persist. A strengthening low level jet will induce low level wind shear conditions across the region with wind speeds 35-45kts expected at 1500 ft AGL. These wind shear conditions expected to abate after 14Z Sunday as the stronger winds aloft begin to mix to the surface. A strong cold front will cross central NC Sunday morning through early afternoon. SW winds ahead of the front may gusts around 40kts over portions of the Sandhills and Coastal Plain. Behind the front, west-northwest winds expected to gusts 35-40kts. Along the front, expect a band of heavy showers, producing visibilities at or below 2 miles and wind gusts around 40kts. Strong subsidence coupled with a downslope component to the low level wind will aid to dissipate the cloud coverage, with mostly clear/partly cloudy skies expected areawide by early-mid afternoon. VFR parameters expected Sunday afternoon through mid week. There is potential for sub VFR parameters due to ceilings toward the later half of the work week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Feb 23, 7:50 PM EST, 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 750 PM EST Sat Feb 23 2019 NCZ009>011-026>028-042-043-073>078-083>086-088-089-250100- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 750 PM EST Sat Feb 23 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Areas of fog tonight will become dense at times through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of dense fog will disperse through mid to late morning Sunday. Windy conditions will follow, with wind gusts between 35 and 40 mph likely through early Sunday evening. Locally stronger wind gusts between 40 and 50 mph may occur in a broken line of fast-moving showers that will cross the area from midday to mid afternoon Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-008-021>025-038>041-250100- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Wake- 750 PM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Areas of fog tonight will become dense at times through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of dense fog will disperse through mid to late morning Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:40 PM EST | Wind Advisory | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 11 more | 26 hr |
| Feb 23, 8:18 PM EST | River Flood Warning | RAH | Franklin | 49 hr |
| Feb 23, 8:46 PM EST | River Flood Warning | RAH | Davidson, Davie | 42 hr |
| Feb 23, 10:36 PM EST | Areal Flood Warning | RAH | Forsyth | 8 hr |
| Feb 24, 12:32 AM EST | River Flood Warning | RAH | Chatham, Lee | 6 hr |
| Feb 24, 1:26 AM EST | Areal Flood Advisory | RAH | Davidson | 19 hr |
| Feb 24, 4:53 AM EST | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 4 days |
Nearby
River Flood Warnings in North Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.